U.S. doctors online nowAsk doctors free
FL
A 57-year-old male asked:

What is the relationship between statins high clolesterol and rhabdomyolysis?

2 doctor answers2 doctors weighed in
Dr. Michael Sokol
Specializes in Internal Medicine
Rare adverse event: Rhabdomyolysis is a rare reaction generally to higher dose statin use or the combination of statins and other very specific drugs. It is a diffuse breakdown of muscle tissue often associated with pain, malaise and sometimes darkening of the urine with renal failure.
Dr. Jack Rubin
Nephrology and Dialysis 49 years experience
Rhabdomyolysis: Statins can rarely cause rhabdomyolysis. Patients with this condition has aching muscles. It occurs when muscle is damaged to such an extent that cells themselves are damaged and die in large numbers. When they die, they release toxic substances including a substance called 'creatinine kinase' or 'creatinine phosphokinase. If you have muscle pain while taking statins, see your doctor quickly.
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.